MAUDE Adverse Event Report: B.BRAUN AVITUM AG DIACAP®; DIALYZER, HIGH PERMEABILIT

B.BRAUN AVITUM AG DIACAP®; DIALYZER, HIGH PERMEABILIT
Model Number 720DH19
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Low Blood Pressure/ Hypotension (1914); Chills (2191); Diaphoresis (2452)
Date of Event 03/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Exemption number e2015011.B.Braun medical inc (importer) is submitting this report on behalf of b.Braun avitum saxonia gmbh (manufacturer).This report has been identified as b.Braun avitum internal report # (b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: patient had an adverse reaction upon starting dialysis with a diacap pro 19h filter.Approximately three (3) minutes after being connected to the machine the patient experienced a racing heart, tingling sensation to the jaw diaphoretic, blood pressure dropped suddenly and the patient became unresponsive.The treatment was immediately discontinued.The patient was treated by the code blue team according to the hospital's protocol.The patient was admitted to the hospital and had dialysis treatment the following day with a different dialyzer brand with no issues.
 
Additional Manufacturer Narrative
Exemption number e2015011.B.Braun medical inc (importer) is submitting this report on behalf of b.Braun avitum saxonia gmbh (manufacturer).This report has been identified as b.Braun avitum internal report # (b)(4).Two (2) unused dialyzers of batch 121880917 were returned for investigation.The investigation of the returned samples did not show any product deviation.The review of the device history record of the fiber and the dialyzer, as well as of the incoming inspection certificates of the materials in contact with the blood (potting material, blood caps, sealing rings), did not show any deviation.The biocompatibility of all components of the diacap pro dialyzers, as well as the finished product, is tested according to din en iso 10993.The review of the complaint database shows four (4) cases during the last three (3) years reporting that patients developed symptoms during a therapy with a diacap pro dialyzer.In none of these cases was there a product deviation.Batch 121880917 was manufactured in september 2017 and no other complaints were reported against this batch.It is known that hypersensitive reactions may occur on rare occassions during the use of dialyzers.The instructions for use of the diacap pro informs about potential side effects as follows: hypersensitivity reactoins may occur in rare cases during dialysis.If hypersensitivity reactions are severe, the dialysis must be discontinued and appropriate medical treatment should be initiated.The blood from the extracorporeal system must not be returned to the patient.Diacap pro dialyzers are gamma sterilized in an oxygen-free environment and do not contain any sterilization residuals.The medical assessment of the current case by a nephrologist indicate that the described symptoms are compatible with such a hypersensitive reaction.Although there is no evidence of product deviation, the manufacturer is conducting additional investigations regarding the patients having symptoms during therapy.If additional pertinent information becomes available a follow-up report will be filed.Correction: the manufacturer address was corrected in section d3 and g1-2.The address was corrected to: (b)(4).
 
Event or Problem Description
As reported by the user facility: patient had an adverse reaction upon starting dialysis with a diacap pro 19h filter.Approximately three (3) minutes after being connected to the machine the patient experienced a racing heart, tingling sensation to the jaw diaphoretic, blood pressure dropped suddenly and the patient became unresponsive.The treatment was immediately discontinued.The patient was treated by the code blue team according to the hospital's protocol.The patient was admitted to the hospital and had dialysis treatment the following day with a diferent dialyzer brand with no issues.

Brand Name
DIACAP®
Common Device Name
DIALYZER, HIGH PERMEABILIT
Manufacturer (Section D)
B.BRAUN AVITUM AG
schwarzenberger weg 73-79
ba-qm-de20
melsungen, 34212
GM  34212
MDR Report Key7450415
Report Number3004201412-2018-00011
Device Sequence Number1544274
Product Code KDI
UDI-Device Identifier04046964610813
UDI-Public(01)04046964610813
Combination Product (Y/N)N
Initial Reporter CountryCJ
PMA/510(K) Number
K170574
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 06/04/2018
Report Date (Section F) 06/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/01/2020
Device Model Number720DH19
Device Catalogue Number720DH19
Device Lot Number121880917
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2018
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/29/2018
Date Report to Manufacturer06/04/2018
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer03/29/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date06/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age45 YR
Date Report Sent to FDA06/04/2018